I am finally getting ready to start Benlysta for my Lupus! Its been a 10 year uphill battle with steroids, plaquenil, methotrexate, etc... (all failing). Well, except for the wonderful world of steroids which has caused me 50 lbs in weight gain... so, finally one more month! Anything great or concerning I should know from my peers? Could you share some personal stories?
Looking at the date you posted this you are probably on Benlysta by now! Oh well, I will give you my experience anyway. I started on it about a month ago. I have had 2 doses go for my 3rd tomorrow. Then I start my monthy infusions. The 1st 3 are 2 weeks apart. I had a little anxiety following my 1st 2 infusions. I was given Valium for this and it went away. Then I was told to expect to be more tired after each infusion. They weren't lying! All I could think of New Year's Eve was my bed! Haha... My husband claims I'm more grumpy too. I was told it could take 6-12 months for Benlysta to work. With each infusion your immunity goes down. So you must be very careful. Good Luck!!
Hi women 9469, Thank You for sharing your experiences with the roller coaster rides of steroids to treat Lupus. It is not a good feeling. I also gained alot of weight, it can not be helped. I was diagnoised 6 years ago and have gone down the same path as you Steroids for 2 1/2 years I too take plaquneil and always will, even with being on Benlysta. I have tried methotrexate for 1 year it worked some and then fizzled out so I have been on Imuran along with Plaquneil. I started my infusion on December 14, 2011 the first infusion was not bad I had a very stuffy nose and a cough for 48 hrs I was also nauseated this would come and go for about 2 weeks after the treatment. I would try sucking on a peppermint candy that only helped a little. So my Rhuemy prescribed zofran ( thats my friend ) I really recomend this drug for Lupus patients recieveing Benlysta, dont fight it, if you feel sick get zofran. I also suffer with drepression and other mental problems.
I am and being treated by a highly qualify psychatrist Dr. Singer for the past 7 years. She graduated in one of the 10 top medical schools in the US. I also have with a psychologist that works with me on the mental issues I suffer. One of the side effects is worsening anixety or depression. I have had a total of 4 treatments my last one was on February 8th. I have had worsening aniexty and depression, I saw Dr. Singer 2 weeks ago, going over how I was feeling, she had to make a few adjustments in my medication I am doing much better today.
Benlysta is a miracle drug. I have struggled with not being able to walk, sit down on a chair getting up was a challenge for me. I would try so hard to get down on the floor to play with my 3 year old grandson once I got on the floor getting up was impossible. I loved to ride my bike, swimm, walk, I am a knitter. Lupus took my active and quality of life away, even with taking steroids, they helped some in the beggining but they fizzled out too. I just kept having to take higher and higher doses for the flares. Now because I've been on steroids for so long and at times very high doses I need to have both my knees replaced.
Benlysta is giving me my life back. This last treatment I really felt fantastic. I can move much better go up and down the stairs normal, I've been to the club 7 times since February 8th I am swimming and riding a stationairy bike. I go slow and pace myself. but I am active again, I can get down and roll around with my grandson, Knitting is my passion I've able to finsh projects that I had to just put away. The only thing I have notice in these past 3 treatments one week before my infusion the pain,stiffness and swelling starts to come back. I'm due to have my next treatment untill March 8th, I wonder if the pain and stiffnes will start to come back. Today, I feel healthy, I feel fantastic, I never knew how bad I felt untill I felt so good ( hope that make sense to you!) I hope you are having the same results as I am women9469. Please keep in touch mom3905
I just had my first infusion 2 days ago. I was very tired and achy the day of. The next day started out with high anxiety. Went to Doc and got ativan. That really helped. Later that day the stomach pain came on with the diareaha. Today still have diareaha, very tired, migrane headache, and sore throat.
I go for second infusion in 12 days.
I am from Ottawa, Canada and will be one of the first to receive the Benlysta treatment in my city. I will be starting next week... what do you mean high anxiety? How long did it last... were you having panic attacks or was it constant? Its funny reading all the posts... all of your stories are what I am going through!! Meds, weight gain...
Thank you for your posts!!!
My wife took Benlysta from April 2012 to June 2012 and after the first infusion, her usual morning aches and pains was gradually reduced. As far as the effects of this new treatment for Lupus was concerned, it seemed to do wonders. Then midway after the 2nd infusion onto the 3rd, my wife began to experience one of the side effects: stomach pains. This effect eventually became too much for her. By the 3rd infusion, her stomach pains overshadowed her Lupus and so we made the decision to discontinue the treatment. Now on top of the Lupus, my wife has severe stomach pains through out the day. We have tried along with our doctor's to figure out what can be done to help deal with the side effects so that she can continue or resume with the treatment. So far nothing has worked and now she's dealing with the Lupus and the stomach pains.
Although Benlysta seemed to be the wonder medication we have waited for, the side effects made her situation worst. I hope Benlysta has worked out for you? Did you have any lasting side effects?
I posted on this link earlier about Benlysta but now I've been on it a year. I'm sorry to say that I did not have good results. In fact I spent most of the year in a major flair. I never was able to lower my prednisone dosage, in fact it went up. I had horrible side effects with Benlysta, anxiety, fatigue, arm pain, nausea and headache to name a few. Not happy with this drug at all!! Going off of it and trying something else. I think a year is long enough to try and give something a chance.
I am happy to report back in now, one year later, that Benlysta is working wonders for me. I feel great most all of the time !!! I have energy, I can get out of bed in the morning (instead of the usual 4-6 hour lag time to get my body moving). Joint pain and body aches are at a minimum.Also no fevers or mouth sores. I can regulate my body temperature better!!! Grant you there are side effects... I have to take Zofran twice a day every day for nausea, and I get a stuffy nose and flem in my throat after each infusion. I might also add that I still take Plaquenil, Methotrexate, and a low dose of Prednisone which I am working on stopping just the Prednisone in 2013 with my Rheumatologist!! But I was a mess prior to Benlysta and now I am a whole new woman living a whole new life !!!
I had my first treatment yesterday. I didn't have any problems with the infusion. 15 minutes after it finished I got a mild headache and nasal congestion for several hours. Today I am in terrible pain in all of my joints. My Vicodin isn't helping. I feel miserible. I am on 11mg of Prednisone. My Dr said it will take several months for the Benlysta to work. He is going to wean my Prednisone 1mg per month but said if I am symptomatic he is upping my dose. I am on all the usual meds without ever having attained remission. My Dr 100% pushed me to try the Benlysta.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Nov 2009 • 3 answers
Posted 25 May 2011 • 4 answers
Posted 9 Feb 2012 • 11 answers
Posted 25 Mar 2013 • 2 answers
Systemic Lupus Erythematosus - Would like to know if anyone stopped taking plaquenil and if they had
Posted 4 Nov 2013 • 2 answers